Open Access
Translator Disclaimer
2001 Conformally Symmetric Circle Packings: A Generalization of Doyle's Spirals
Alexander I. Bobenko, Tim Hoffmann
Experiment. Math. 10(1): 141-150 (2001).

Abstract

From the geometric study of the elementary cell of hexagonal circle packings---a flower of 7 circles---the class of conformally symmetric circle packings is defined. Up to Möbius transformations, this class is a three parameter family, that contains the famous Doyle spirals as a special case. The solutions are given explicitly. It is shown that these circle packings can be viewed as descretization s of the quotient of two Airy functions. The online version of this paper contains Java applets that let you experiment with the circle packings directly. The applets are found at http://www-sfb288.math.tu-berlin.de/Publications/online/cscpOnline/Applets.html

Citation

Download Citation

Alexander I. Bobenko. Tim Hoffmann. "Conformally Symmetric Circle Packings: A Generalization of Doyle's Spirals." Experiment. Math. 10 (1) 141 - 150, 2001.

Information

Published: 2001
First available in Project Euclid: 30 August 2001

zbMATH: 0987.52008
MathSciNet: MR1 822 860

Subjects:
Primary: 52Cxx

Rights: Copyright © 2001 A K Peters, Ltd.

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.10 • No. 1 • 2001
Back to Top